MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-80/I16-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/09/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
The patient was initially implanted with a afx2 bifurcated stent graft and a vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial implant, an endoleak of indeterminate origin was reported.An intervention was completed.The physician elected to re-line the original implanted stent grafts graft with an afx2 bifurcated stent graft and an afx vela suprarenal.The patient was reported as doing fine post intervention.
 
Event or Problem Description
The patient was initially implanted with a afx2 bifurcated stent graft and a vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial implant, an endoleak of indeterminate origin was reported.An intervention was completed.The physician elected to re-line the original implanted stent grafts graft with an afx2 bifurcated stent graft and an afx vela suprarenal.The patient was reported as doing fine post intervention.Additional information: patient presented to er on (b)(6) 2021 with difficulty breathing, acute respiratory failure 12 days post the secondary endovascular procedure and expired on (b)(6) 2021.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the endoleak (indeterminate origin) event is unconfirmed due to a lack of the relevant medical information.This is not consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest patient presented to er on (b)(6) 2021 with difficulty breathing, acute respiratory failure 12 days post the secondary endovascular procedure and expired on (b)(6) 2021.These findings were discovered during an examination of the discharge summary.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11572077
Report Number2031527-2021-00148
Device Sequence Number11643157
Product Code MIH
UDI-Device Identifier00818009014467
UDI-Public(01)00818009014467(17)180914
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2020
Device Model NumberBEA28-80/I16-40
Device Lot Number1740062-008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL 1737146005
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age84 YR